Alert archive / Kansas / Freeze Warnings in 2011
Freeze Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this freeze warning at Oct 19, 2011, 3:51 AM CDT for 26 counties in Kansas. It took effect at Oct 19, 2011, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2011, 3:51 AM CDT (08:51 UTC)
- In effect from
- Oct 19, 2011, 11:00 PM CDT
- Expired
- Oct 20, 2011, 9:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS73 KICT 190851 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 351 AM CDT WED OCT 19 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192200- /O.UPG.KICT.FZ.A.0001.111020T0600Z-111020T1400Z/ /O.NEW.KICT.FZ.W.0002.111020T0400Z-111020T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 351 AM CDT WED OCT 19 2011 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...WILL RANGE FROM THE MID 20S TO AROUND 30 LATE TONIGHT INTO EARLY THURSDAY MORNING RESULTING IN A WIDESPREAD HARD FREEZE ACROSS ALL OF THE AREA. * IMPACTS...FROST AND SUB FREEZING TEMPERATURES WILL LIKELY DAMAGE SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FREEZING TEMPERATURES MAY DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MWM
3 follow-up statements
914 WWUS73 KICT 192003 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT WED OCT 19 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201100- /O.CON.KICT.FZ.W.0002.111020T0400Z-111020T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 303 PM CDT WED OCT 19 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT THURSDAY. * TEMPERATURES...WILL DROP INTO THE MID 20S TO AROUND 30 DEGREES LATE TONIGHT INTO EARLY THURSDAY MORNING...RESULTING IN A WIDESPREAD HARD FREEZE ACROSS THE ENTIRE AREA. * IMPACTS...FROST AND SUB-FREEZING TEMPERATURES WILL LIKELY DAMAGE SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FREEZING TEMPERATURES MAY DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ADK
076 WWUS73 KICT 200943 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 443 AM CDT THU OCT 20 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201400- /O.CON.KICT.FZ.W.0002.000000T0000Z-111020T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 443 AM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURES...FELL INTO THE MID AND UPPER 20S THIS MORNING RESULTING IN A HARD FREEZE ACROSS THE AREA. ALTHOUGH TEMPERATURES WILL BE ON THE RISE SHORTLY AFTER SUNRISE...SUB- FREEZING TEMPERATURES WILL REMAIN COMMON THROUGH AROUND 9 AM. * IMPACTS...FROST AND SUB-FREEZING TEMPERATURES WILL DAMAGE SENSITIVE OUTDOOR VEGETATION AND MAY CAUSE DAMAGE TO UNDRAINED HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MWM
024 WWUS73 KICT 201350 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 850 AM CDT THU OCT 20 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201500- /O.EXP.KICT.FZ.W.0002.000000T0000Z-111020T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 850 AM CDT THU OCT 20 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. ALTHOUGH A FEW LOCATIONS ARE STILL BELOW FREEZING...TEMPERATURES THIS MORNING ARE GRADUALLY WARMING AND WILL CONTINUE TO RISE ABOVE THE FREEZING MARK OVER THE NEXT HOUR. $$ SGS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Oct 19, 3:40 AM CDT, 11 minutes earlier.
Area forecast discussion, Oct 19, 3:40 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 AM CDT WED OCT 19 2011 .DISCUSSION... A BROAD LONGWAVE TROUGH CONTINUES TO MEANDER OVER THE MIDDLE MISSISSIPPI VALLEY AREA EARLY THIS MORNING WHILE RISING HEIGHTS WERE OBSERVED ACROSS THE CENTRAL GREAT BASIN/NORTHERN INTERMOUNTAIN REGION. NORTH-NORTHWESTERLY MID/UPPER FLOW WAS OBSERVED ACROSS THE CENTRAL PLAINS STATES SUPPORTING SEASONABLY COOL PREDAWN TEMPERATURES IN THE 30S AND 40S ACROSS THE FORECAST AREA. NORTHWEST WINDS WILL INCREASE AND MAY FLIRT WITH ADVISORY CRITERIA AT TIMES THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS WHERE RELATIVELY DEEP VERTICAL MIXING BECOMES ESTABLISHED ONCE AGAIN. SPEEDS OF 25 TO 30 MPH WITH HIGHER GUSTS WILL QUICKLY DIMINISH BY EARLY EVENING AS A RIDGE OF HIGH PRESSURE SETTLES OVER THE AREA. A FREEZE WARNING HAS BEEN ISSUED FOR ALL THE FORECAST AREA TONIGHT WITH MINIMUM TEMPERATURES EXPECTED TO FALL INTO THE MID TO UPPER 20S ACROSS MUCH OF THE AREA. THU-SAT...A SUBTLE WARMING TREND AND DRY WEATHER CONDITIONS ARE ANTICIPATED THROUGH THE END OF THE WORK WEEK WITH MAXIMUM VALUES RETURNING TO CLIMATOLOGICAL NORMALS ON FRIDAY. A SHORTWAVE TROUGH OVER THE NORTHERN PLAINS STATES IS PROGGED TO MOVE SOUTHEAST OVER THE UPPER MISSISSIPPI VALLEY AREA ON SATURDAY HELPING TO DRIVE A COLD FRONT SOUTH ACROSS THE PLAINS. THIS FRONT WILL KEEP SATURDAYS HIGHS NEAR SEASONABLE VALUES WITH READINGS IN THE UPPER 60S/AROUND 70. SOME CONCERN FOR AN ISOLATED SHOWER/THUNDER ALONG THE FRONT OVER SE KANSAS SAT NIGHT...BUT CONFIDENCE REMAINS LOW WITH BETTER CHANCES CONFINED FURTHER SOUTH AND EAST WHERE MOISTURE RETURN WILL BE MORE ROBUST. SUN-TUE...SHORTWAVE RIDGING IS PROGGED TO RETURN TO THE AREA SUN-MON WITH RISING HEIGHTS/INCREASING THICKNESS SUPPORTING RISING/ABOVE NORMAL TEMPERATURES IN THE 70S. HEIGHT FALLS ARE PROGGED ACROSS MUCH OF THE WESTERN CONUS TOWARDS THE END OF THE PERIODS WITH A COLD FRONT EXPECTED TO SWEEP ACROSS THE PLAINS ON TUE. MAINTAINED LOW POPS ACROSS THE AREA AND TRENDED TEMPERATURES DOWN ON TUE. MWM && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD FOR ALL TERMINALS AS AN AREA OF HIGH PRESSURE OVERSPREADS THE CENTRAL PLAINS. LIGHT NORTHERLY WINDS WILL INCREASE ON WEDNESDAY...AND BECOME GUSTY BY LATE MORNING AS VERTICAL MIXING INCREASES. GUSTS BETWEEN 20 AND 30 KTS ARE EXPECTED TO BE COMMON ACROSS CENTRAL AND SOUTHEAST KANSAS. WINDS WILL RAPIDLY DECREASE BY EARLY WEDNESDAY EVENING AS THE CENTER OF THE HIGH PRESSURE AREA PASSES OVERHEAD. JAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 29 59 35 / 0 0 0 0 HUTCHINSON 57 26 59 32 / 0 0 0 0 NEWTON 55 29 57 34 / 0 0 0 0 ELDORADO 55 27 58 32 / 0 0 0 0 WINFIELD-KWLD 57 29 60 35 / 0 0 0 0 RUSSELL 57 26 59 34 / 0 0 0 0 GREAT BEND 57 26 60 35 / 0 0 0 0 SALINA 56 27 58 34 / 0 0 0 0 MCPHERSON 56 27 58 34 / 0 0 0 0 COFFEYVILLE 58 31 60 31 / 0 0 0 0 CHANUTE 55 29 58 30 / 0 0 0 0 IOLA 55 30 57 31 / 0 0 0 0 PARSONS-KPPF 56 28 59 30 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM CDT THURSDAY FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Oct 18, 3:56 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 356 PM CDT TUE OCT 18 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 356 PM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PATCHY FROST WILL BE POSSIBLE ACROSS THE ENTIRE AREA LATE TONIGHT MAINLY FOR SHELTERED AND LOW-LYING AREAS. HOWEVER...WIDESPREAD FROST IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST MAY LINGER INTO EARLY WEDNESDAY MORNING ACROSS THE AREA...BUT WIDESPREAD FROST IS NOT ANTICIPATED. WIDESPREAD FROST AND SUB FREEZING TEMPERATURES WILL BE POSSIBLE LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING. PLEASE REFER TO THE FREEZE WATCH FOR FURTHER DETAILS. PATCHY FROST WILL BE POSSIBLE LATE THURSDAY NIGHT THROUGH EARLY FRIDAY GENERALLY EAST OF THE INTERSTATE 135 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM/ADK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.